Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


next options
May 19, 2006

I was put on HIV meds (Sustiva and Truvada) for the first time a couple of weeks ago. After ten days, I developed a servere rash over most of my body. My doctor has taken me off the drugs and I will see him in a week and a half. Can you give me a couple of possibilities of which drugs I might take next? I never felt comfortable about taking Sustiva and am looking for different options that I can research. Thanks.

Response from Dr. Young

Thanks for your post.

I'd agree that it's probably a efavirenz (Sustiva, Stocrin) rash.

You've got a number of options; depending on CD4 and gender, nevirapine (Viramune) would be the alternative non-nuke; a different approach would be to substitute with a boosted PI, like lopinavir/ritonavir (Kaletra), fosamprenavir (Lexiva, Telzir)/ritonavir (Norvir) or atazanavir (Reyataz)/ritonavir.

All are viable and generally well tolerated options-- I'd speak to you doctor about which ones would be most appropriate for you.

Good luck, thanks for posting. BY



Previous
What next?
Next
better understanding

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement